Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
121 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Could tiredness be a side effect of blood thinners or due to cancer?

My wife recently had a minor heart attack and was also diagnosed with STAGE 1 ovarian cancer.She is on blood thinners for the heart attack, but we are wondering why she is feeling tired.Could it be from the blood thinners, the cancer, or a combination of both?
Tue, 22 Dec 2020
Report Abuse
General & Family Physician 's  Response
Hi,

Blood thinners are medicines that help the blood flow smoothly in the veins and arteries. They also prevent the formation or enlargement of blood clots. They are used to treat some types of heart diseases and heart defects and other conditions that may increase the risk of developing a dangerous blood clot. They can protect against heart attacks and strokes. Blood thinners may cause fatigue, weakness, dizziness, extreme exhaustion, severe tiredness etc as their side effects. Tiredness can be caused by everything from the simple side effects of medications like blood thinners to illness problems like heart disease, anemia or cancer. If her tiredness persists for long or bother her, she should consult her doctor promptly.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Zubayer Alam, General And Family Physician,
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Heart attack


Could tiredness be a side effect of blood thinners or due to cancer?

Hi, Blood thinners are medicines that help the blood flow smoothly in the veins and arteries. They also prevent the formation or enlargement of blood clots. They are used to treat some types of heart diseases and heart defects and other conditions that may increase the risk of developing a dangerous blood clot. They can protect against heart attacks and strokes. Blood thinners may cause fatigue, weakness, dizziness, extreme exhaustion, severe tiredness etc as their side effects. Tiredness can be caused by everything from the simple side effects of medications like blood thinners to illness problems like heart disease, anemia or cancer. If her tiredness persists for long or bother her, she should consult her doctor promptly. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Zubayer Alam, General And Family Physician,